Vitamin D supplementation causes worsening of symptoms?

arx

Senior Member
Messages
532
Likes
154
@Sporty Which form of and how much magnesium do you take?


Magnesium is very important for vitamin d3, it seems. I feel worse when taking high doses (>10k) of vitamin d3 but magnesium and k2 make it better. It does activate the immune system and d3's anti-inflammatory effect is very much visible on my skin the very next day! :)

Keep feeding the building blocks that D3 needs and go slow, that's what I did and turned out better than only D3 for me :)
 

Sporty

Senior Member
Messages
161
Likes
23
Location
Essex, UK
Well I have magnesium in my multi, my mineral mix and about 2 times a week I inject 0.5ml of mag. I'm imagining enough! Lol

You see, I have a lot of the vitamins and minerals, and have done for years! I can't see how I have any issues with vits/mins....
 

Victronix

Senior Member
Messages
404
Likes
183
Location
California
>>That was also when I went gluten free and started paleo dieting

I got pretty intense anxiety when I first started going gluten free and had to decrease my thyroid dosage. But it sounds like other people have also mentioned anxiety around Vit D.
 

Victronix

Senior Member
Messages
404
Likes
183
Location
California
I also felt sick when I first took an 800 of D3, but it was nausea because it was in the form of fish oil and I can't digest fats correctly, so it was mainly about that.
 

Sporty

Senior Member
Messages
161
Likes
23
Location
Essex, UK
I also felt sick when I first took an 800 of D3, but it was nausea because it was in the form of fish oil and I can't digest fats correctly, so it was mainly about that.
Hi

Well I didn't experience any anxiety just more fatigue and generally feeling worse....
 

NilaJones

Senior Member
Messages
638
Likes
358
I feel much better with my vit D levels up over 100. I use an olive oil based one (no soy) and dissolve the capsules sublingually.

If you don't live near the equator, you body cannot make vitamin d from sun in winter. At my latitude, there are not enough hours in the day to make enough, even if you are naked outdoors during all daylight hours, year round.
 

Sporty

Senior Member
Messages
161
Likes
23
Location
Essex, UK
I feel much better with my vit D levels up over 100. I use an olive oil based one (no soy) and dissolve the capsules sublingually.

If you don't live near the equator, you body cannot make vitamin d from sun in winter. At my latitude, there are not enough hours in the day to make enough, even if you are naked outdoors during all daylight hours, year round.
But my levels when tested where very good! How can I be low of vit D.....
 

NilaJones

Senior Member
Messages
638
Likes
358
But my levels when tested where very good! How can I be low of vit D.....
I have no reason to disbelieve your tests :). Maybe you get lots in your diet?

Also, what counts as 'very good'? Is your doc using the newest standards? Is your level around 100? The old standard called 50 'very good'.
 

Sporty

Senior Member
Messages
161
Likes
23
Location
Essex, UK
I have no reason to disbelieve your tests :). Maybe you get lots in your diet?

Also, what counts as 'very good'? Is your doc using the newest standards? Is your level around 100? The old standard called 50 'very good'.
No my levels were 145. The range was 50-150. So as you can see, high in range.

I would have thought I am ok on the vit D levels. Perhaps getting too much? I don't know.....I'm lost. :0(
 

NilaJones

Senior Member
Messages
638
Likes
358
No my levels were 145. The range was 50-150. So as you can see, high in range.

I would have thought I am ok on the vit D levels. Perhaps getting too much? I don't know.....I'm lost. :0(
Yes, that is very high, and getting towards toxic. What does your doc say about it?
 

arx

Senior Member
Messages
532
Likes
154
I've read about the u-shaped response with Vitamin D. Too little and too much, both are bad. Were you better off when your levels were around 105 or something?
 

Sporty

Senior Member
Messages
161
Likes
23
Location
Essex, UK
I've read about the u-shaped response with Vitamin D. Too little and too much, both are bad. Were you better off when your levels were around 105 or something?
Well I've only been tested the once and it came out at 145. Perhaps I don't need to supplement even though I'm VDR Bsm +/+. Dunno. Hard to say isn't it. It could have been me over methylating instead....
 
Messages
233
Likes
329
No my levels were 145. The range was 50-150. So as you can see, high in range.

I would have thought I am ok on the vit D levels. Perhaps getting too much? I don't know.....I'm lost. :0(
Yes, that is very high, and getting towards toxic. What does your doc say about it?
Sporty - I would stop all Vitamin D supplementation and see your doctor about getting a Vit D and electrolytes test. High vitamin D levels are associated with hypercalcemia, which might explain your feelings of sickness. If your test hasn't been done in 1-2 years and you were continuously supplementing before, then your level may be higher than 145 now. This can require medical attention.

Don't forget that you may also be consuming Vitamin D via other supplements or foods.


Have you used your current brand/pill before without side effects? Like WillowJ and Victronix said, you might be reacting to the form or filler. If you've always used this brand, then wait until your Vit D level becomes more reasonable before supplementing again. If this is a new brand, switch to your usual brand with a different makeup - again, after your Vit D level is more reasonable.


Also, I noticed you are in the UK. Is your testing done in ng/ml or nmol/l? Per Wiki, 20 ng/ml is equal to 50 nmol/l.


See also here and here.
 
Last edited:

wastwater

Senior Member
Messages
1,203
Likes
863
Location
uk
Starting vitamin D makes me feel mentally confused more than normal but it eventually passes,I went from 15 to 120,it also improved my depression to the point I had to back off on the antidepressant it was becoming too stimulating.Ive not taken vit D for a while so im probarbly running low again,but feel too rough to restart at the moment.
 

Sporty

Senior Member
Messages
161
Likes
23
Location
Essex, UK
Sporty - I would stop all Vitamin D supplementation and see your doctor about getting a Vit D and electrolytes test. High vitamin D levels are associated with hypercalcemia, which might explain your feelings of sickness. If your test hasn't been done in 1-2 years and you were continuously supplementing before, then your level may be higher than 145 now. This can require medical attention.

Don't forget that you may also be consuming Vitamin D via other supplements or foods.


Have you used your current brand/pill before without side effects? Like WillowJ and Victronix said, you might be reacting to the form or filler. If you've always used this brand, then wait until your Vit D level becomes more reasonable before supplementing again. If this is a new brand, switch to your usual brand with a different makeup - again, after your Vit D level is more reasonable.


Also, I noticed you are in the UK. Is your testing done in ng/ml or nmol/l? Per Wiki, 20 ng/ml is equal to 50 nmol/l.


See also here and here.

Hi

Yeah it's the brand I always have used so I'm not sure I can blame the product. I always took it over the winter months. Dunno, it's not easy to call what caused the symptoms as I'm on methylation supplements too and I've been low this week too. I'm stopping everything before starting sups again.

I'm off work in a couple of weeks so perhaps I'll go to my gp for a follow up test.

I'm not sure what the Nhs tests in, in this country. I've not got the print out to hand.

I have been supplementing heavily for a few years now so perhaps I'm topped up!!

Thanks for the heads up though....
 

Sporty

Senior Member
Messages
161
Likes
23
Location
Essex, UK
Sporty - I would stop all Vitamin D supplementation and see your doctor about getting a Vit D and electrolytes test. High vitamin D levels are associated with hypercalcemia, which might explain your feelings of sickness. If your test hasn't been done in 1-2 years and you were continuously supplementing before, then your level may be higher than 145 now. This can require medical attention.

Don't forget that you may also be consuming Vitamin D via other supplements or foods.


Have you used your current brand/pill before without side effects? Like WillowJ and Victronix said, you might be reacting to the form or filler. If you've always used this brand, then wait until your Vit D level becomes more reasonable before supplementing again. If this is a new brand, switch to your usual brand with a different makeup - again, after your Vit D level is more reasonable.


Also, I noticed you are in the UK. Is your testing done in ng/ml or nmol/l? Per Wiki, 20 ng/ml is equal to 50 nmol/l.


See also here and here.
Thanks for the links but the second one was way too confusing!! Lol